Florida, 2003Funnel Cloud in Florida, August 8, 2003
August 8, 2003 · NWS MFL · 1 event in 1 county or zone
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Aug 8, 8:45 AM EST, 3 hours 15 minutes earlier.
Area forecast discussion, Aug 8, 8:45 AM EST, 3 hours 15 minutes before
SOUTH FLORIDA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI
945 AM EDT FRI AUG 08 2003
CONDITIONS ACROSS SOUTH FLORIDA FAIRLY SIMILAR TO THURSDAYS
...HOWEVER CONVECTIVE PARAMETERS FROM KMFL MORNING SOUNDING JUST A
BIT LESS FOREBODING. REGARDLESS...NUMEROUS SHOWERS AND STORMS WILL
DEVELOP AND SPREAD ACROSS SOUTH FLORIDA THIS AFTERNOON. LOTS OF
ACTIVITY ALREADY MOVING ONSHORE WEST COAST...AS HAS BEEN THE CASE
LAST COUPLE OF DAYS...WILL CONTINUE TO PROPAGATE NORTHEAST. WITH
SOUTHWEST STEERING FLOW IN PLACE...LATE DAY STRONG STORMS WILL BE
ENHANCED WHEN INTERACTING WITH EAST COAST SEABREEZE AS WELL AS ANY
OUTFLOWS FROM OTHER STORMS. WILL NEED TO WATCH CLOSELY. ZONE AND
MARINE FORECASTS LOOK GOOD. NO UPDATES REQUIRED AT THIS TIME.
.MIA...NONE.
Hazardous weather outlook, Aug 8, 4:00 AM EST, 8 hours before
FLZ063-066>075-081600-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
500 AM EDT FRI AUG 8 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY
...NUMEROUS THUNDERSTORMS INTERIOR AND EAST COAST THIS AFTERNOON...
...SCATTERED THUNDERSTORMS WEST COAST...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS ALL OF SOUTH
FLORIDA TODAY. THE MOST FAVORED AREAS FOR THUNDERSTORM DEVELOPMENT
WILL BE OVER THE INTERIOR PORTIONS OF THE PENINSULA DURING THE EARLY
AFTERNOON HOURS...THEN ALONG THE EAST COAST METRO AREAS BY MID TO
LATE AFTERNOON. OVER THE WESTERN COLLIER METRO AREA...STORMS SHOULD
BE FEWER IN NUMBER...AND OCCUR MAINLY IN THE LATE MORNING TO EARLY
AFTERNOON TIME FRAME. A FEW OF THE STORMS MAY BECOME STRONG
ESPECIALLY ALONG THE EAST COAST. THE THREAT FROM THESE STORMS WILL
BE FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES ALONG WITH WIND GUSTS
TO 45 MPH. IN ADDITION...LOCALIZED HEAVY RAINS ARE POSSIBLE
RESULTING IN A FEW SPOTS WITH SOME URBAN STREET FLOODING. NO OTHER
HAZARDOUS WEATHER CONDITIONS ARE EXPECTED.
ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON
THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO.
FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT
ELTIEMPOENMIAMI.INFO.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
STAYED TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Funnel Cloud, Palm Beach
- When
- August 8, 12:00 PM EST
- Where
- Palm Beach County, Palm Beach Gardens
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 26.648, -80.436 (the zone’s center; the record gives no point)
The Office of Emergency Management reported several funnel clouds.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Texas, August 8, 2003$970,000 · 80 kt wind · 10 events
- Flash Flooding in Virginia, August 8, 2003$1.3 million · 2 events
- Lightning Strike in Michigan, August 8, 2003$250,000 · 1 event
- Flash Flood in Florida, August 8, 2003$200,000 · 1 event
- Damaging Wind in Texas, August 8, 2003$70,000 · 61 kt wind · 1 event
- Hail and Damaging Winds in Texas, August 8, 2003$40,000 · 1 in hail · 10 events
- Flood in Ohio, August 8, 2003$50,000 · 1 event
- Flash Flood in West Virginia, August 8, 2003$50,000 · 1 event
- Flash Flood in Maine, August 8, 2003$50,000 · 1 event
- Flash Flood in Utah, August 8, 2003$50,000 · 1 event
- Flash Flooding in Virginia, August 8, 2003$20,000 · 3 events
- Hail and Damaging Winds in Kansas, August 8, 20031.25 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334956.